Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2005, 2:53 PM CDT for Laclede County, Pulaski County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 26, 2005, 3:31 PM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 261954 SVRSGF MOC105-169-262030- /O.NEW.KSGF.SV.W.0119.050626T1953Z-050626T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 253 PM CDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI. SOUTHERN PULASKI COUNTY IN CENTRAL MISSOURI. * UNTIL 330 PM CDT. * AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF FORT LEONARD WOOD...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN LACLEDE AND SOUTHERN PULASKI COUNTIES. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3761 9210 3773 9210 3773 9249 3761 9241 $$ SAW
4 follow-up statements
000
WWUS53 KSGF 262004
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT SUN JUN 26 2005
MOC105-169-262030-
/O.CON.KSGF.SV.W.0119.000000T0000Z-050626T2030Z/
PULASKI MO-LACLEDE MO-
303 PM CDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LACLEDE AND PULASKI
COUNTIES UNTIL 330 PM CDT...
AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF FORT LEONARD WOOD...AND MOVING WEST AT
10 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LACLEDE AND SOUTHERN PULASKI COUNTIES.
PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN
INDOOR SHELTER AND STAY AWAY FROM WINDOWS.
LAT...LON 3761 9211 3773 9211 3773 9249 3760 9243
3761 9228
$$
SAW000
WWUS53 KSGF 262014
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CDT SUN JUN 26 2005
MOC105-169-262030-
/O.CON.KSGF.SV.W.0119.000000T0000Z-050626T2030Z/
PULASKI MO-LACLEDE MO-
313 PM CDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LACLEDE AND PULASKI
COUNTIES UNTIL 330 PM CDT...
AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF FORT
LEONARD WOOD TO 6 MILES SOUTHWEST OF FORT LEONARD WOOD...AND MOVING
WEST AT 10 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN LACLEDE AND SOUTHWESTERN PULASKI COUNTIES...INCLUDING
THE TOWNS OF LYNCHBURG AND FALCON.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3761 9214 3772 9215 3772 9245 3749 9243
3748 9226 3761 9225
$$
SAW000
WWUS53 KSGF 262024
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 PM CDT SUN JUN 26 2005
MOC169-262034-
/O.CAN.KSGF.SV.W.0119.000000T0000Z-050626T2030Z/
PULASKI MO-
324 PM CDT SUN JUN 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR PULASKI COUNTY HAS BEEN
CANCELLED...
AT 320 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 3751 9246 3752 9248 3772 9248 3772 9242
3770 9240 3765 9226 3749 9227 3750 9246
$$
MOC105-262030-
/O.CON.KSGF.SV.W.0119.000000T0000Z-050626T2030Z/
LACLEDE MO-
324 PM CDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR LACLEDE COUNTY UNTIL
330 PM CDT...
AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF FORT
LEONARD WOOD TO 11 MILES WEST OF FORT LEONARD WOOD...AND MOVING WEST
AT 15 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN LACLEDE COUNTY...INCLUDING THE TOWNS OF LYNCHBURG...
FALCON AND DRY KNOB.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3751 9246 3752 9248 3772 9248 3772 9242
3770 9240 3765 9226 3749 9227 3750 9246
$$
SAW000
WWUS53 KSGF 262031
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT SUN JUN 26 2005
MOC105-262040-
/O.EXP.KSGF.SV.W.0119.000000T0000Z-050626T2030Z/
LACLEDE MO-
330 PM CDT SUN JUN 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR LACLEDE COUNTY HAS BEEN
ALLOWED TO EXPIRE...
AT 329 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
OTHER STRONG STORMS WERE DEVELOPING ACROSS FAR WESTERN LACLEDE
COUNTY AND WILL MOVE INTO EASTERN DALLAS COUNTY WITHIN THE NEXT 5
MINUTES.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3751 9246 3752 9248 3772 9248 3772 9242
3770 9240 3765 9226 3749 9227 3750 9246
$$
SAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:22 AM CDT, 9 hours 31 minutes earlier.
Area forecast discussion, Jun 26, 5:22 AM CDT, 9 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 522 AM CDT SUN JUN 26 2005 .DISCUSSION... COMBINATION OF VISIBLE AND WATER VAPOR SATELLITE IMAGERY SINCE SATURDAY AFTERNOON SHOW THAT LARGE SCALE CONUS RIDGE WAS BEGINNING TO BECOME DIRTIED BY AN INCREASE IN HAZE/PARTICULATE AND A MEANDERING UPPER LEVEL LOW CENTERED NEAR MOBILE, AL. CUMULUS AND ISOLATED PULSE CONVECTION AGAIN DEVELOPED YESTERDAY IN AREAS OF HAZE CONCENTRATION...AND EXPECT A GRADUAL INCREASE IN SHALLOW AND DEEP MOIST CONVECTION TODAY AND AGAIN MONDAY AS UPPER CIRCULATION RETROGRADES TO THE NORTH AND WEST. AGAIN...LONGEVITY OF ANY STORMS THAT DO DEVELOP WILL BE MITIGATED BY POOR VERTICAL SHEAR AND WEAK CAPES RESULTING FROM A DEEPLY MIXED BOUNDARY LAYER AND WEAK UPPER LEVEL LAPSE RATES. HOWEVER...LOCALLY STRONG DOWNBURSTS COULD RESULT GIVEN THE THERMODYNAMIC PROFILES. GENERALLY SPEAKING...WILL MAINTAIN A PERSISTENCE FORECAST TEMPERATURE WISE ACROSS MOST OF THE AREA TODAY AND MONDAY...BUT WILL SHAVE MAXES DOWN A TAD OVER ERN SECTIONS WITH EXPECTED CLOUD COVER AND MORE EASTERLY COMPONENT TO LOW LEVEL FLOW. A SLIGHT INCREASE IN POPS TO AROUND 20% IS ALSO NOTED IN THESE AREAS. OTHERWISE...A SIGNIFICANT PATTERN CHANGE APPEARS TO BE IN THE OFFING WITH EXTENDED FORECAST LIKELY UNDERDONE ON POPS. NORTH AMERICAN WATER VAPOR IMAGERY SHOWS A BELT OF UNSEASONABLY STRONG WESTERLIES ACROSS THE NORTHERN PACIFIC TAKING AIM ON BRITISH COLUMBIA...WHICH WILL RESULT IN RAPID CYCLOGENESIS OVER THE NEXT 24 HOURS. THIS SYSTEM WILL CONTINUE TO EVOLVE INTO THE CASCADES AS A SECONDARY LOW DEVELOPS ALONG THE CALIFORNIA COAST IN A WEAKNESS CREATED BETWEEN SRN CONUS RIDGE AND A SECOND LARGE UPPER RIDGE NOTED OVER THE OPEN PACIFIC. AS THESE TWO LOWS TRANSLATE ACROSS THE ROCKIES LATE TUESDAY INTO WEDNESDAY...LEE SURFACE CYCLOGENESIS AND A SUPPRESSION OF THE UPPER RIDGE WILL RESULT...PAVING THE WAY FOR AN ACTIVE ZONAL FLOW FROM THE OZARKS NORTHWARD TO THE CANADIAN BORDER. AMPLE UPSTREAM ENERGY FROM THE PACIFIC...COUPLED WITH IMPROVED LOW LEVEL MOISTURE...WILL LIKELY SET THE STAGE FOR SEVERAL ROUNDS OF STRONG TO SEVERE CONVECTION. PINPOINTING THESE EMBEDDED IMPULSES WITHIN A FAST WESTERLY FLOW IS SIMPLY NOT PLAUSIBLE...HOWEVER THE GENERAL SYNOPTIC FLOW REGIME DEPICTED BY MOST MEDIUM RANGE SOLUTIONS WOULD CERTAINLY SUPPORT A RAPID TRANSITION INTO A WET PERIOD BEGINNING IN THE WED/THURS TIME FRAME. BOOKBINDER && .AVIATION... WILL CONTINUE WITH PERSISTENCE FORECAST IN THE 12Z TAFS FOR BOTH SGF/JLN. SOME ISOLATED/WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP EAST OF THE FORECAST POINTS TODAY WITH SCATTERED CLOUD LAYERS OF AROUND 5000 FEET EXPECTED. HAZE WILL CONTINUE TO BE A PROBLEM THROUGHOUT THE DAY AND HAVE KEPT MENTION OF 4 TO 6 MILE VISIBILITIES. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 26, 1:00 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN JUN 26 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: WIDELY SCATTERED THUNDERSTORMS. AREAS AFFECTED AND TIMING: MAINLY SOUTH AND EAST OF A ROLLA TO BRANSON LINE THROUGH 8 PM. DISCUSSION: WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER CENTRAL AND SOUTH CENTRAL MISSOURI DURING THE PEAK HOURS OF INSTABILITY THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER...LOCALIZED HEAVY RAINFALL COULD OCCUR DUE TO THE SLOW MOVEMENT OF THE STORMS. ALSO...A FEW STORMS COULD PRODUCE WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE MONDAY AND TUESDAY...ESPECIALLY OVER EASTERN PORTIONS OF THE OUTLOOK AREA. AN UPPER LEVEL STORM SYSTEM WILL PUSH A FRONT INTO THE AREA BY THURSDAY...BRINGING BETTER CHANCES OF THUNDERSTORMS FOR THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Jun 26, 2:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
237 PM CDT SUN JUN 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST HOUSTON 37.33N 91.97W
06/26/2005 Est. 70 MPH TEXAS MO EMERGENCY MNGR
JLTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:22 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 19 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.